help on weaning celexa - Mothering Forums
Forum Jump: 
 
Thread Tools
#1 of 4 Old 10-16-2003, 05:32 PM - Thread Starter
 
Foobar's Avatar
 
Join Date: Dec 2002
Location: Beyond the last byte in the buffer
Posts: 1,989
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Ok- I am finally weaning from my celexa. I have stepped down from 40 mg a day to 20mg a day to 10mg every 4 days.

however, I get these incredible dizzy spells that only go away when I take a celexa. I've gotten down to the point that I only take 10 mg WHEN I NEED IT, my last one was Monday morning, I expect to take one tomorrow as the dizzy spells are getting me again.

HELP? How long does this take?
I lost my NP that I was working with, so I am weaning solo here.
Foobar is offline  
#2 of 4 Old 10-16-2003, 06:04 PM
 
khrisday's Avatar
 
Join Date: Mar 2002
Location: High Desert of California
Posts: 3,920
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I think you're stepping down too quickly. My ds used to take Celexa, and I remember readin that weaing should be done very gradually- 5-10 mgs at a time for up to a week, if I remember correctly. The dizziness is a symptom that you're stepping down too much too quickly.
khrisday is offline  
#3 of 4 Old 10-16-2003, 06:10 PM
 
MysticHealerMom's Avatar
 
Join Date: Oct 2002
Location: City of Roses
Posts: 2,002
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
i agree, you're going too quick. you might even need to go slower than 5mg a week. i've been weaning off my meds for 5 months. i'm also taking a nutritional supplement and the people who support it are great. they're helping me recognize the symptoms of adverse drug reaction and when i need to step down. it's a bit pricy, but it takes over for psychotropic drugs and helps rebuild your brain (sorry, can't think of the technical terms, baby crying).

you can find more info here: TrueHope or call them at 1-888-truehope, they might be able to give you a schedule for reducing your meds without going on the supplement, if you choose.

cheers,

Lori
MysticHealerMom is offline  
#4 of 4 Old 10-18-2003, 07:33 PM
 
Jish's Avatar
 
Join Date: Dec 2001
Location: in a constant state of chaos
Posts: 5,264
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Different people have different reactions when they wean. I switched from Lexapro to Zoloft a month before I weaned to see if I tolerated the Zoloft. Then when I went off the Zoloft I went from 50mg to 25mg for five days then stopped completely with no adverse effects whatsoever. However, I think I am in the minority.

It does sound like you need to slow the weaning down to perhaps 5mg a week and see how it goes. As you get way down there you may need to go in smaller doses depending on how you feel.

Good luck and keep us posted.
Jish is offline  
Reply

Quick Reply
Message:
Drag and Drop File Upload
Drag files here to attach!
Upload Progress: 0
Options

Register Now

In order to be able to post messages on the Mothering Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
If you do not want to register, fill this field only and the name will be used as user name for your post.
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



User Tag List

Thread Tools
Show Printable Version Show Printable Version
Email this Page Email this Page


Forum Jump: 

Posting Rules  
You may post new threads
You may post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off